MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER INTRAVASCULAR THERAPE
Model Number IPN032981
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The physician inserted a triple lumen central catheter and when he pulled back the wire, "it was like it was sheared".An x-ray showed the wire was still inside the catheter and the physician pulled it out.He cut the catheter to see if the wire was in there and it was.A ct was performed and showed no wire in the patient.There was no patient injury.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one swg and 3-l cvc catheter for evaluation.Signs of use in the form of biological material were present on the catheter body.Visual inspection of the swg revealed that the distal weld had become separated from the core wire and the swg was unraveled.Two bends were observed in the swg body.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip is tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.The catheter body had been intentionally cut and was returned in two sections.The bends in the guide wire body measured 80 mm and 370 mm from the proximal weld.The total length of the swg core wire measured 456 mm, which is within specifications of 450-458 mm per swg product drawing, indicating none of the core wire had separated.The outer diameter of the swg measured 0.794 mm which is within specifications of 0.788-0.826 mm per swg product drawing.The two sections of the catheter body measured 75 mm and 91 mm totaling 166 mm, which is within specifications of 157-177 mm per catheter product drawing.The outer diameter of the catheter body measured 0.09635" which is within specifications of 0.094-0.098" per catheter extrusion graphic.The undamaged portion of the swg was inserted into both sections of the catheter body to functionally test.The instructions for use (ifu) provided with this kit states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the swg was able to pass through both sections of the catheter with minimal resistance.A manual tug test confirmed the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in removing guidewire or catheter.If withdrawal cannot be easily accomplished, a visual image should be obtained and further consultation requested." the report that the guide wire unraveled/separated was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and catheter met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12188428
Report Number9680794-2021-00347
Device Sequence Number17021443
Product Code FOZ
UDI-Device Identifier00801902062413
UDI-Public00801902062413
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN032981
Device Catalogue NumberCDA-42703-P1A
Device Lot Number13F21D0765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1